Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 23, 2014, 01:53:33 PM

Login with username, password and session length


Members
  • Total Members: 22251
  • Latest: dazeel
Stats
  • Total Posts: 621156
  • Total Topics: 46790
  • Online Today: 267
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: side effects  (Read 2939 times)

0 Members and 1 Guest are viewing this topic.

Offline Fky

  • Member
  • Posts: 8
side effects
« on: June 28, 2007, 08:50:03 PM »
I have not been the poster girl for taking meds faithfully over the past few years. I started Kaletra yesterday, and so far, cant get too far away from the bathroom. I swear everything I ate or drank for the last 24 hours has vacated. Just how long will it take my poor body to get used to this? Also have a norvir question. I took it ONCE. I had horrid dreams, sex dreams, I kept twitching, and jumping awake. I bit my tongue in my sleep. I sweated all friggin night. My dr said Norvir does not have those kind of side effects. Everything I read online said yes, it does. Has anyone had such bad side effects that the med could not be taken?
Where am I and why am I in this handbasket?!

Offline IzPoz

  • Member
  • Posts: 332
  • God, grant me the serenity...
Re: side effects
« Reply #1 on: June 29, 2007, 06:56:40 AM »
I can speak for Kaletra, and yes, Kaletra in the old formulation (refrigerated, etc) had nasty side effects on me: the runs, terrible bloating, nausea, flatulence. I talked to the doctor, and he pleaded with me to stick it out, that it was temporary and would subside. He gave me metoclopromide to help with the effects of nausea, which did help tremendously. That was the worst one I was not able to accept.

I did stick it out, and it took about a month (sorry, love) for me to be able to stop taking the metoclopromide, and the diarrhea eventually stopped, I think around that time.

I am now taking the new formulation, which is supposed to be easier on you than the old. If you are taking that, I'm surprised at your strong reaction to it.

Try and stick with it, if you have the ability to take something to help ease the effects for now. Like Pepto, Immodium or even see about the metoclopromide. Just take it at the scheduled time, and be strict about it.

I'm sorry I can't help you with the Norvir though.

Good luck, Karla!
The reason angels can fly is that they take themselves so lightly. ~ Chesterton G. K.

Offline MOONLIGHT1114

  • Member
  • Posts: 1,918
  • Cheech 2.2.94 - 4.23.10 We miss you so much!
Re: side effects
« Reply #2 on: July 01, 2007, 01:12:15 AM »
I used to be on Fortovase from 1996 to 2002, which I called my "gasoline pills" because if they dissolved before you got them down, they tasted horrible!  I'm not on the meds that you are on now, but I did get chronic diarrhea from the Fortovase.  After complaining of this to my doc, she suggested that I take an Imodium AD EVERY morning as part of my daily routine.  It made all of the difference in the world!  Perhaps you could check into this, too?  I never would've thought I could continue to take Imodium every day for years, but doing so made a very big difference in my life.  Nothing worse than running for the bathroom every day at work with your co-workers around!  Yikes!

Best of luck for a solution!

Cindy
HIV+ since '93, 1/12 - CD4 785 and undet.   WOO-HOO!!

Offline ubotts

  • Member
  • Posts: 347
Re: side effects
« Reply #3 on: July 01, 2007, 12:33:25 PM »
Hi There
I am on kaletra as well..Been on it for 3 yrs now..First the had the jelly bean type
of pill that had to be put in the fridge, now they have a regular pill, no refrigeration needed, thank god..I always worried when i traveled how to keep
the jellybean pill from exploding from the heat in the car..I just put it on ice.
But now, theres no need for that..Anyway. Stick it out, the side effects will dissipate in time..Kaletra n combivir has brought my numbers up from 27 to
247.....If your experience the runs..ask your dr for,Ha are you ready for this one..?
Diphenoxylate/atropine tablets.....That will take away the runs..I tried the over the counter stuff, but it didnt work as well as what the doctor prescribed..
Its a small with pill and it says take 4x a day..I dont usually need 4 pills a day and
dont usually take it on a daily basics...Just take it when i feel the need.
Anyway honey..hang in there and we all try to help you deal with what we are
all in someway going though.. I hope this helps a bit..
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.